27th January 2012, 01:48 PM
Hairloss and medication
Trapper has been on a cocktail of Vedmedin, Frusomide, Prilactone and Forketor for his heart since the summer, and while he has a terrible cough and you can see his chest vibrating all the time, he is in great form and doing as well as can be expected.
In the last few weeks I've noticed that he is losing a lot of hair. When I brush him, after one or two brush strokes down his back the brush is full of hair and as for when I sweep the kitchen floor - there's tumbleweed everywhere.
I'll mention it to my vet next week, but do you think this is due to the amount of medication he is on or should I be worried about something else going on? His coat doesn't look like he has any bald patches or anything like that.
A comfy lap for
Trapper - tri boy Feb 2004, Bosco - ruby boy Jan 2008
27th January 2012, 06:41 PM
I'd be interested in the replies too. Sydney is on much the same cocktail of meds, plus a few others. While he has always had a very thick coat and we always got a lot of hair out when brushing, including all those pesky tumbleweeds throughout the house, I have noticed that his coat seems thinner. He started on his heart meds about a year ago. I never thought to associate it to the medications, just to the normal aging process. Now you've given me something to think about.
I'm glad that Trapper is doing well. I'm sure he's like Sydney, having good days/bad days. Any day we have them with us is definately a blessing.
Joyce - Proudly owned & loved by
BellaMia (Aug. 30, 2012) My Beautiful Ruby Milo (Jan. 20, 2014) My Handsome Tri
Sydney (April 16, 2000~April 4, 2012) Always and Forever In My Heart
27th January 2012, 06:54 PM
My nearly 12 year has been on Fortekor and Frusimide for the past two years and while he does`nt lose hair like you are describing his coat has certainly changed in it`s appearance in this time, it does`nt lie so flat and seems more spikey,its the only way I can describe it, he has never had very long hair and also just thought it was something to do with ageing, so would also be interested in others replies.
27th January 2012, 09:20 PM
I don't know specifically about theses drugs but have had hair loss and thinning issues with other drugs, particularly Gabapentin. Teddy's coat stopped growing completely on a high dose of Gabapentin, and his belly was bald, he was actually tested for thyroid issues but that was negative.
I have personally had hair loss issues with medications too.
The skin is the first organ of the body to show stress so any dog [or person] dealing with a serious health issue may suffer with hair loss.
28th January 2012, 12:07 PM
28th January 2012, 12:34 PM
I've found Yumega plus oil to be helpful and I know Tania had dramatic results from it!
My vet recommended these Zentonil Advanced Tablets - make sure it's the advanced one NOT the plus one though.
formulation of SAMe with an extra benefit of Silybin [the active ingredient in milk thistle]
28th January 2012, 12:44 PM
28th January 2012, 08:49 PM
thanks Shirley - nowhere near as bad as last year thank goodness! Still keeping indoors in the cold or windy weather, so I desperately miss my dog walks
Have had some flare ups with the facial pain this week, but it's ok tonight